Alert archive / Arizona / Freeze Warnings in 2014
Freeze Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Nov 3, 2014, 2:44 AM MST for 4 counties in Arizona. It took effect at Nov 4, 2014, 2:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2014, 2:44 AM MST (09:44 UTC)
- In effect from
- Nov 4, 2014, 2:00 AM MST
- Expired
- Nov 4, 2014, 8:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 9.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
234 WWUS75 KTWC 030944 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 244 AM MST MON NOV 3 2014 AZZ507-508-032200- /O.UPG.KTWC.FZ.A.0001.141104T0900Z-141104T1500Z/ /O.NEW.KTWC.FZ.W.0002.141104T0900Z-141104T1500Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX 244 AM MST MON NOV 3 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * IMPACTS...BELOW FREEZING TEMPERATURES EXPECTED ACROSS PARTS OF THE WARNED AREA MAY DAMAGE OR KILL SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. * TEMPERATURES...WHILE NOT EVEY LOCATION IN THE WARNED AREA WILL DROP BELOW FREEZING...PRE-DAWN LOW TEMPERATURES IN THE COLDER AREAS WILL GENERALLY RANGE FROM 28 TO 32 DEGREES. * TIMING...FREEZING TEMPERATURES ARE EXPECTED TO OCCUR FROM 2 AM TO 8 AM MST TUESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. ALSO YOU CAN POINT AND CLICK ON THE MAP ON THE MAIN PAGE TO SEE THE LOW TEMPERATURE FORECAST FOR YOUR NEIGHBORHOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ CERNIGLIA VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
2 follow-up statements
440 WWUS75 KTWC 032129 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 229 PM MST MON NOV 3 2014 AZZ507-508-040700- /O.CON.KTWC.FZ.W.0002.141104T0900Z-141104T1500Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX 229 PM MST MON NOV 3 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY. * IMPACTS...BELOW FREEZING TEMPERATURES EXPECTED WHICH MAY DAMAGE OR KILL SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. * TEMPERATURES...TEMPERATURES WILL FALL AT OR BELOW FREEZING WITH PRE-DAWN LOW TEMPERATURES IN THE COLDER AREAS GENERALLY RANGING FROM 28 TO 32 DEGREES. THE AREA THAT WILL LIKELY SEE THE COLDEST TEMPERATURES WILL LIKELY OCCUR IN THE SULFUR SPRINGS VALLEY... ESPECIALLY NORTHWEST OF THE WILLCOX AREA. * TIMING...FREEZING TEMPERATURES ARE EXPECTED TO OCCUR FROM 2 AM TO 8 AM MST TUESDAY MORNING. HOWEVER...THE DURATIONS OF THESE TEMPERATURES ARE NOT EXPECTED TO LAST THE ENTIRE TIME WINDOW OF 2 AM TO 8 AM MST...BUT WILL FALL WITHIN THIS RANGE. IN ADDITION...MINIMUM TEMPERATURE DURATIONS ARE ONLY EXPECTED TO LAST FOR PERHAPS AN HOUR OR TWO AT MOST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. ALSO YOU CAN POINT AND CLICK ON THE MAP ON THE MAIN PAGE TO SEE THE LOW TEMPERATURE FORECAST FOR YOUR NEIGHBORHOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
066 WWUS75 KTWC 040344 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 844 PM MST MON NOV 3 2014 AZZ507-508-041500- /O.CON.KTWC.FZ.W.0002.141104T0900Z-141104T1500Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX 844 PM MST MON NOV 3 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY. * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. * TEMPERATURES...TEMPERATURES WILL GENERALLY RANGE FROM 29 TO 32 DEGREES. THE AREA THAT WILL LIKELY SEE THE COLDEST TEMPERATURES SHOULD OCCUR IN THE SULFUR SPRINGS VALLEY...ESPECIALLY NORTHWEST OF THE WILLCOX AREA. * TIMING...FREEZING TEMPERATURES ARE EXPECTED TO OCCUR FROM 2 AM TO 8 AM MST TUESDAY MORNING. HOWEVER...THE DURATIONS OF THESE TEMPERATURES ARE NOT EXPECTED TO PERSIST DURING THIS ENTIRE PERIOD...BUT SHOULD FALL WITHIN THIS RANGE. IN ADDITION... MINIMUM TEMPERATURE DURATIONS ARE ONLY EXPECTED TO LAST FOR PERHAPS AN HOUR OR TWO AT MOST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON FRANCIS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 3, 2:15 AM MST, 29 minutes earlier.
Area forecast discussion, Nov 3, 2:15 AM MST, 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
215 AM MST MON NOV 3 2014
.SYNOPSIS...DRY CONDITIONS WILL PREVAIL INTO NEXT WEEKEND EXCEPT FOR
POSSIBLY A FEW SHOWERS NEAR THE NEW MEXICO BORDER TODAY. AFTER
RATHER COOL TEMPERATURES TODAY AND TONIGHT...A GRADUAL WARMING TREND
WILL OCCUR FROM TUESDAY THROUGH THE REMAINDER OF THE WEEK.
&&
.DISCUSSION...CORRECTED FREEZE WATCH TO FREEZE WARNING. THE
REMAINDER UNCHANGED.
CURRENTLY...A DEEP UPPER LEVEL TROUGH EXTENDS FROM SASKATCHEWAN
SOUTHWEST TO 20N LATITUDE OFF THE WEST BAJA COAST WITH SW FLOW
ACROSS SE ARIZONA THIS MORNING. THERE IS ENOUGH MOISTURE AND
INSTABILITY THAT LIGHT SHOWERS CONTINUE TO CLIP THE SE CORNER OF
COCHISE COUNTY EARLY THIS MORNING. THIS TREND IS EXPECTED TO
CONTINUE AS THE MAIN TROUGH AXIS VERY SLOWLY SHIFTS EAST. A SHORT
WAVE ROUNDING THE BOTTOM OF THE TROUGH OFF THE BAJA SPUR SHOULD
ROTATE NE AS THE TROUGH AXIS APPROACHES. THE COMBINATION OF THE TWO
WITH THE LITTLE BIT OF LINGERING MOISTURE MAY BE ENOUGH TO CONTINUE
THE SHOWER THREAT FOR THE SE PART OF COCHISE COUNTY THUS HAVE
INTRODUCED A SLIGHT CHANCE OF SHOWERS THAT AREA TODAY. OTHERWISE
DRY AND MOSTLY SUNNY SKIES WITH HIGH TEMPERATURES 10-15 DEGREES
BELOW NORMAL TODAY. ONLY A FEW LOCATIONS IN THE FAR WESTERN DESERT
AREA WILL REACH 70 TODAY.
THAT COLD AIR MASS REMAINS IN PLACE TONIGHT WITH LIGHT WINDS AND
CLEAR SKIES WHICH WILL END UP PRODUCING THE COLDEST MORNING TEMPS
THUS FAR THIS SEASON...AS MUCH AS 5-10 DEGREES BELOW NORMAL. GOOD
CHANCE AT BELOW FREEZING TEMPERATURES ACROSS MAINLY COCHISE COUNTY.
THERE MAY BE A COUPLE OF THE NORMALLY COLDER LOCATIONS THAT AREAS
THAT COULD PUSH DOWN INTO THE 20S.
BEYOND THAT...THE UPPER TROUGH SETTLES OVER SONORA MEXICO LATE
TUESDAY THEN SLOWLY HEADS EAST THROUGH THE REST OF THE WEEK. THIS
ALLOWS HEIGHTS AND LOWER LEVEL THICKNESSES TO RISE AS AN UPPER LEVEL
RIDGE ATTEMPTS TO NOSE INTO THE AREA FROM THE WEST. THIS WILL
RESULT IN STEADILY RISING TEMPERATURES...PUSHING ABOVE NORMAL ONCE
AGAIN BY THURSDAY UNDER CLEAR SKIES. AT THIS POINT THE DEVELOPING
WARM AND DRY CONDITIONS LOOK TO LAST THROUGH THE COMING WEEKEND AND
INTO EARLY NEXT WEEK. CERNIGLIA
&&
AVIATION...VALID THRU 04/06Z.
A FEW -SHRA MAY OCCUR NEAR THE NEW MEXICO BORDER THROUGH EARLY THIS
EVENING. OTHERWISE...DRY CONDITIONS WILL PREVAIL. WEST OF A KFHU TO
KSOW LINE EXPECT CLEAR SKIES. EAST OF A KFHU TO KSOW LINE...SCT-BKN
CLOUDS AT 4-8K FT AGL THRU 04/02Z...FOLLOWED BY CLEARING SKIES.
BETWEEN 03/16Z AND 04/02Z WLY/NWLY SURFACE WIND AT 10-18 KTS WITH
GUSTS TO AROUND 25 KTS...WITH THE STRONGEST SURFACE WIND EAST OF
KTUS. OTHERWISE...SURFACE WIND LESS THAN 10 KTS. AVIATION DISCUSSION
NOT UPDATED FOR TAF AMENDMENTS. ZELL
&&
.FIRE WEATHER...THERE WILL BE A SLIGHT CHANCE OF SHOWERS NEAR THE
NEW MEXICO BORDER TODAY BEHIND AN EXITING SYSTEM. OTHERWISE...DRY
CONDITIONS ARE EXPECTED THROUGH NEXT WEEKEND. SIGNIFICANTLY COOLER
TEMPERATURES WILL OCCUR TODAY AND TUESDAY. WARMER READINGS ARE THEN
FORECAST MID TO LATE THIS WEEK AS HIGH PRESSURE ALOFT STARTS TO
BUILD BACK ACROSS THE SOUTHWESTERN UNITED STATES. EXPECT SOME GUSTY
EAST WINDS ON WEDNESDAY AND THURSDAY...ESPECIALLY FROM TUCSON EAST
TO THE NEW MEXICO BORDER. ZELL
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
AZZ507-508.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSONThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 8:09 PM MST | Freeze Watch | TWC | Cochise, Graham, Pima, Santa Cruz | 7 hr |
Nearby
Freeze Warnings in Arizona, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.